Alert archive / Oklahoma / Freeze Watches in 2021

Freeze Watch 2, NWS Tulsa, OK

April 1, 20214 counties in Arkansas; 14 counties in Oklahoma

NWS Tulsa, OK issued this freeze watch at Apr 1, 2021, 3:02 AM CDT for 4 counties in Arkansas; 14 counties in Oklahoma. It took effect at Apr 2, 2021, 2:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2021, 3:02 AM CDT (08:02 UTC)
In effect from
Apr 2, 2021, 2:00 AM CDT
Expired
Apr 1, 2021, 8:56 PM CDT
In force
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Ottawa County, OK, Pushmataha County, OK, Rogers County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2666 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WWUS74 KTSA 010802
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
302 AM CDT Thu Apr 1 2021

ARZ001-002-010-011-OKZ054>058-061>063-067>069-011615-
/O.NEW.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/
/O.CON.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Wagoner-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Wagoner, Tahlequah, and Stilwell
302 AM CDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected this
  morning. Near freezing temperatures are possible tonight into
  Friday morning.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...For the Freeze Warning, until 9 AM CDT this morning. 
  For the Freeze Watch, from late tonight through Friday morning.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation. Disconnect water hoses from outdoor faucets to allow 
them to drain.

&&

$$

OKZ059-060-064-011400-
/O.CON.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/
Pawnee-Tulsa-Creek-
Including the cities of Pawnee, Tulsa, and Sapulpa
302 AM CDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Creek, Tulsa and Pawnee Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small plants and tender vegetation should have been brought
indoors. Water hoses should be disconnected from outdoor faucets 
to allow them to drain.

&&

$$

ARZ019-020-029-OKZ049-070-072-074>076-011615-
/O.NEW.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/
Crawford-Franklin-Sebastian-Pushmataha-Muskogee-Sequoyah-Haskell-
Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Muskogee, Sallisaw, Stigler, Wilburton, 
and Poteau
302 AM CDT Thu Apr 1 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...Near freezing temperatures are possible.

* WHERE...In Oklahoma, Pushmataha, Muskogee, Sequoyah, Haskell, 
  Latimer and Le Flore Counties. In Arkansas, Crawford, Franklin 
  and Sebastian Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation. Disconnect water hoses from outdoor faucets to allow 
them to drain.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
946 
WWUS74 KTSA 011359
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
859 AM CDT Thu Apr 1 2021

ARZ001-002-010-011-OKZ054>058-061>063-067>069-012200-
/O.CAN.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/
/O.CON.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Wagoner-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Wagoner, Tahlequah, and Stilwell
859 AM CDT Thu Apr 1 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

...FREEZE WARNING WILL EXPIRE AT 9 AM THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected this 
  morning. Near freezing temperatures are possible tonight into 
  Friday morning.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From late tonight through Friday morning.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

OKZ059-060-064-011500-
/O.CAN.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/
Pawnee-Tulsa-Creek-
Including the cities of Pawnee, Tulsa, and Sapulpa
859 AM CDT Thu Apr 1 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM...


$$

ARZ019-020-029-OKZ049-070-072-074>076-012200-
/O.CON.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/
Crawford-Franklin-Sebastian-Pushmataha-Muskogee-Sequoyah-Haskell-
Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Muskogee, Sallisaw, Stigler, Wilburton, 
and Poteau
859 AM CDT Thu Apr 1 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Near freezing temperatures are possible.

* WHERE...In Oklahoma, Pushmataha, Muskogee, Sequoyah, Haskell, 
  Latimer and Le Flore Counties. In Arkansas, Crawford, Franklin 
  and Sebastian Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation. Disconnect water hoses from outdoor faucets to allow
them to drain.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
676 
WWUS74 KTSA 011838
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
138 PM CDT Thu Apr 1 2021

ARZ001-002-010-011-019-020-029-020245-
/O.UPG.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/
/O.NEW.KTSA.FZ.W.0002.210402T0700Z-210402T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
138 PM CDT Thu Apr 1 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...From 2 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

OKZ049-054>058-061>063-067>070-072-074>076-020245-
/O.CON.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Rogers-Mayes-
Delaware-Wagoner-Cherokee-Adair-Muskogee-Sequoyah-Haskell-Latimer-
Le Flore-
Including the cities of Antlers, Clayton, Pawhuska, Bartlesville,
Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Wagoner, 
Tahlequah, Stilwell, Muskogee, Sallisaw, Stigler, Wilburton, 
and Poteau
138 PM CDT Thu Apr 1 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 remains possible
  from late tonight into early tomorrow morning.

* WHERE...Portions of east central and northeast Oklahoma.

* WHEN...From 2 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
437 
WWUS74 KTSA 020156
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
856 PM CDT Thu Apr 1 2021

OKZ049-054>058-061>063-067>070-072-074>076-021400-
/O.UPG.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/
/O.EXA.KTSA.FZ.W.0002.210402T0700Z-210402T1400Z/
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Rogers-Mayes-
Delaware-Wagoner-Cherokee-Adair-Muskogee-Sequoyah-Haskell-Latimer-
Le Flore-
Including the cities of Antlers, Clayton, Pawhuska, Bartlesville,
Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Wagoner, 
Tahlequah, Stilwell, Muskogee, Sallisaw, Stigler, Wilburton, 
and Poteau
856 PM CDT Thu Apr 1 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Parts of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 2 AM to 9 AM Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

ARZ001-002-010-011-019-020-029-021400-
/O.CON.KTSA.FZ.W.0002.210402T0700Z-210402T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
856 PM CDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...From 2 AM to 9 AM Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Apr 1, 2:52 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 1, 2:52 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
252 AM CDT Thu Apr 1 2021

.DISCUSSION...

Largely a quiet forecast for the most part until the middle of
next week. Frost/freeze conditions are the main concern in the
near term, transitioning to fire weather as we warm back up and
get windy again. While the uncertainty in the details remains
fairly high, some chance for rain/storms returns Tuesday night
and Wednesday.

Surface ridge in place over the region this morning, allowing
temps to drop to near freezing across portions of E OK and NW AR.
The ridge will slowly drift eastward today. With full insolation,
elected to lean toward the slightly warmer MOS and NBM ensemble
probabilistic guidance. Winds may be gusty enough over W AR to
elevate fire weather concerns. With surface ridge over eastern
portions of the forecast area tonight, expect another night of at
least near freezing low temps across portions of E OK and NW AR.
Will issue a freeze watch to cover those areas, since we are now
into the locally defined growing season.

Strong south winds return to eastern OK on Friday on the back side
of the departing surface ridge, and thus a return to heightened
fire weather concerns. The area of greatest concern will be across
NE OK, where winds will be gustiest. The first day of return flow
is usually dry as well, so conditions may approach Red Flag
criteria here. Conditions are not expected to be quite as bad on
Saturday, but fire weather concerns will still be heightened.
Warm and windy conditions early next week will keep fire weather
concerns elevated, however low level moisture return will be well
underway by then and may act to limit the threat some.

The GFS, Canadian and now the 00Z EC are suggesting that a
progressive shortwave trough will slide into the Plains toward the
middle of next week. PoPs were raised above NBM guidance, but
staying low for now given the time range and uncertainty. The GFS
has been consistent with this idea, but the EC is just now jumping
on board after keeping a dry forecast previous.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  37  68  47 /   0   0   0   0
FSM   63  35  66  41 /   0   0   0   0
MLC   64  36  67  47 /   0   0   0   0
BVO   62  31  68  43 /   0   0   0   0
FYV   57  26  62  39 /   0   0   0   0
BYV   55  32  62  41 /   0   0   0   0
MKO   62  35  67  44 /   0   0   0   0
MIO   57  34  65  44 /   0   0   0   0
F10   63  37  67  47 /   0   0   0   0
HHW   64  36  64  44 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Friday morning for OKZ049-
     054>058-061>063-067>070-072-074>076.

     Freeze Warning until 9 AM CDT this morning for OKZ054>064-
     067>069.

AR...Freeze Watch from late tonight through Friday morning for ARZ001-
     002-010-011-019-020.

     Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
     011.

&&

LONG TERM....30
Hazardous weather outlook, Mar 31, 9:15 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
915 PM CDT Wed Mar 31 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
915 PM CDT Wed Mar 31 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Very High Fire Weather Potential.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Dry and warm weather is expected for several days beginning Friday
and continuing through early next week. Breezy winds will
prevail each day along with higher grassland fire spread rates.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 1:38 PM CDTFreeze WarningTSABenton, Carroll, Madison, Washington19 hr

Nearby

Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.